Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 57, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 2, 2006, 6:23 PM CDT for Clay County, Effingham County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 6:23 PM CDT (23:23 UTC)
- Expired
- Apr 2, 2006, 6:48 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clay County, IL, Effingham County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:35 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 2, 1:35 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 135 PM CDT SUN APR 2 2006 .DISCUSSION...FORECAST STARTS OUT ON THE ROCKY SIDE...WITH SEVERE WEATHER LIKELY APPROACHING OR IMPACTING FORECAST AREA AT ISSUANCE TIME. THEN...THINGS QUIET DOWN FOR THE REST OF THE SHORT TERM ONCE THE WINDS DIE DOWN IN THE WAKE OF OUR STORM SYSTEM MONDAY EVENING. 12Z MODELS IN GOOD AGREEMENT OVER THE NEXT FEW DAYS...THOUGH THIS IS NOT SURPRISING GIVEN THE BENIGN PATTERN ONCE TONIGHT/S SYSTEM DEPARTS. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH WEDNESDAY... TONIGHT AND MONDAY...WILL NOT GET TOO MUCH INTO THE STORM/SEVERE POTENTIAL AS THIS HAS BEEN DISCUSSED AT LENGTH IN PREVIOUS SHIFTS AND THE EVENT IS (OR SHORTLY WILL BE) ONGOING. MAIN SEVERE THREAT SHOULD END BY AROUND MIDNIGHT AS THE COLD FRONT PASSES INTO INDIANA. WINDS WILL INCREASE AND BECOME FAIRLY STRONG TOWARD MORNING AS SURFACE LOW PASSES TO OUR NORTH AND POST FRONTAL CAA/SUBSIDENCE IS MAXIMIZED. A WIND ADVISORY MAY BE NEEDED FOR MONDAY...BUT WILL LEAVE THIS TO MID SHIFT TO DECIDE/ISSUE. DO NOT WANT TO CONFUSE THE ISSUE WHEN WE WILL LIKELY BE HAVING WATCH BOXES ISSUED THIS EVENING. WRAP AROUND CLOUDS/MOISTURE SHOULD BE WITH US FOR GOOD PORTION OF MONDAY...BUT THE MODELS ARE PRETTY QUICK TO SCOUR THE MOISTURE OUT IN THE STRONG NORTHWEST FLOW. THE EVENTUAL CLOUD COVER FOR MONDAY WILL HAVE AN IMPORTANT IMPACT ON TEMPERATURES. MONDAY NIGHT THROUGH WEDNESDAY...UPPER/SURFACE RIDGING GRADUALLY BUILD ACROSS THE REGION THROUGH THE REST OF THE PERIOD...ACCOMPANIED BY BENIGN CONDITIONS AND MODERATING TEMPERATURES. LONG TERM...THURSDAY THROUGH SUNDAY...MODEL/ENSEMBLE AGREEMENT REMAINS DECENT IN THE LONG TERM. THE BIGGEST QUESTION REMAINS HOW QUICKLY NEXT MAJOR WAVE/LOW IMPACT AND EVENTUALLY MOVE AWAY FROM REGION. THE OVERALL TREND HAS BEEN SLOWER WITH THIS FEATURE...WITH A FEW OF THE MODELS (MOST NOTABLY THE ECMWF AND CANADIAN) LOOKING RATHER BLOCKY AND CONSIDERABLY SLOWER. CONFIDENCE IN THIS TREND HAS INCREASED ENOUGH TO DROP MENTION OF PRECIPITATION FROM WEDNESDAY NIGHT AND ADD IT TO FRIDAY. QUIET AND SEASONABLE WEATHER IS EXPECTED IN THE WAKE OF THIS SYSTEM. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BAK
Hazardous weather outlook, Apr 2, 11:15 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SUN APR 2 2006 ILZ027>031-036>038-040>043-047>053-031200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1115 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM AND THEN TRACK EAST ACROSS CENTRAL AND EAST CENTRAL ILLINOIS INTO EARLY EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE INTO THE EVENING HOURS. THE GREATEST THREAT FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE WARM FRONT LATER THIS AFTERNOON. PRESENT INDICATIONS ARE THAT THE WARM FRONTAL BOUNDARY WILL BE LOCATED JUST NORTH OF A SPRINGFIELD TO MATTOON LINE BY EARLY THIS AFTERNOON...AND THEN IS EXPECTED TO PUSH NORTH OF OUR AREA BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A STORM SYSTEM APPROACHES THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN THE 300 PM TO 900 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM. ILZ044>046-054>057-061>063-066>068-071>073-031200- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1115 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM AND THEN TRACK EAST ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS INTO THE EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE. THE PRIMARY TIME FRAME FOR SEVERE WEATHER WILL EXTEND FROM 400 PM THIS AFTERNOON UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE IN THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME AS LOW PRESSURE APPROACHES THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN THE 400 PM TO 10 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM. HJS
In the hours before
Local storm report, Apr 2, 5:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO LOAMI 39.67N 89.85W
04/02/2006 SANGAMON IL EMERGENCY MNGR
TORNADO ON GROUND. FROM SANGAMON COUNTY EMA.
&&
BAKLocal storm report, Apr 2, 6:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TORNADO CHATHAM 39.67N 89.70W
04/02/2006 SANGAMON IL EMERGENCY MNGR
TORNADO ON GROUND AT ROUTE 4 AND MANSION ROAD. FROM EMA.
&&
BAKLocal storm report, Apr 2, 6:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
602 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO SPRINGFIELD 39.78N 89.64W
04/02/2006 SANGAMON IL EMERGENCY MNGR
TORNADO ON GROUND...WABASH AND COOKIE MILL. FROM
EMERGENCY MANAGEMENT.
&&
BAKLocal storm report, Apr 2, 6:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TORNADO SPRINGFIELD 39.78N 89.64W
04/02/2006 SANGAMON IL EMERGENCY MNGR
CITY ESDA REPORTED LIGHT POLES DOWN BY TORNADO AT WABASH
AND VETERANS.
&&
BAKLocal storm report, Apr 2, 6:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 2 W TALLULA 39.95N 89.97W
04/02/2006 E60 MPH MENARD IL EMERGENCY MNGR
0605 PM TSTM WND GST OAKFORD 40.10N 89.97W
04/02/2006 E70 MPH MENARD IL TRAINED SPOTTER
&&
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 56 min |
| Apr 2, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 34 min |
| Apr 2, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 57 min |
| Apr 2, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 44 min |
| Apr 2, 5:48 PM CDT | Tornado Warning | ILX | Sangamon | 27 min |
| Apr 2, 5:57 PM CDT | Tornado Warning | ILX | Christian | 33 min |
| Apr 2, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 39 min |
| Apr 2, 6:08 PM CDT | Tornado Warning | ILX | Mason, Menard | 40 min |
| Apr 2, 6:12 PM CDT | Tornado Warning | ILX | Shelby | 33 min |
| Apr 2, 6:15 PM CDT | Tornado Warning | ILX | Sangamon | 23 min |
| Apr 2, 6:17 PM CDT | Tornado Warning | ILX | Logan | 43 min |
| Apr 2, 6:25 PM CDT | Tornado Warning | ILX | Peoria, Tazewell | 35 min |
| Apr 2, 6:29 PM CDT | Tornado Warning | ILX | Macon | 31 min |
| Apr 2, 6:44 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 27 min |
| Apr 2, 6:45 PM CDT | Tornado Warning | ILX | DeWitt, McLean, Woodford | 30 min |
| Apr 2, 6:46 PM CDT | Tornado Warning | ILX | Moultrie | 20 min |
| Apr 2, 6:53 PM CDT | Tornado Warning | ILX | Champaign, Coles, Douglas, Piatt | 41 min |
| Apr 2, 6:56 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.